Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 24, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 11, 2014, 3:41 AM CDT for 31 counties in Oklahoma. It took effect at May 11, 2014, 11:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 3:41 AM CDT (08:41 UTC)
- In effect from
- May 11, 2014, 11:00 AM CDT
- Expired
- May 11, 2014, 11:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 31 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS74 KOUN 110841 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 341 AM CDT SUN MAY 11 2014 OKZ004>031-034-035-038-120000- /O.NEW.KOUN.WI.Y.0024.140511T1600Z-140512T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-GREER-KIOWA-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... MANGUM...HOBART...LAWTON 341 AM CDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING: LATE THIS MORNING THROUGH EARLY EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: TRAVEL WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
4 follow-up statements
984 WWUS74 KOUN 111604 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1104 AM CDT SUN MAY 11 2014 OKZ004>031-034-035-038-120000- /O.CON.KOUN.WI.Y.0024.000000T0000Z-140512T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-GREER-KIOWA-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... MANGUM...HOBART...LAWTON 1104 AM CDT SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: FROM NOW THROUGH EARLY THIS EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: TRAVEL WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
018 WWUS74 KOUN 111938 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 238 PM CDT SUN MAY 11 2014 OKZ004>031-034-035-038-120000- /O.CON.KOUN.WI.Y.0024.000000T0000Z-140512T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-GREER-KIOWA-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... MANGUM...HOBART...LAWTON 238 PM CDT SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING: FROM NOW THROUGH EARLY THIS EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: TRAVEL WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
798 WWUS74 KOUN 112333 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 633 PM CDT SUN MAY 11 2014 OKZ020-025-026-028>031-120045- /O.EXP.KOUN.WI.Y.0024.000000T0000Z-140512T0000Z/ PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...STILLWATER...OKLAHOMA CITY...CHANDLER... PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE 633 PM CDT SUN MAY 11 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... GUSTS 25 TO 35 MPH FROM THE SOUTH WILL FREQUENTLY OCCUR UNTIL SUNSET. $$ OKZ004>019-021>024-027-034-035-038-120200- /O.EXT.KOUN.WI.Y.0024.000000T0000Z-140512T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM- WASHITA-CADDO-CANADIAN-GRADY-GREER-KIOWA-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...CHICKASHA...MANGUM...HOBART...LAWTON 633 PM CDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: TRAVEL WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
247 WWUS74 KOUN 120202 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 902 PM CDT SUN MAY 11 2014 OKZ008-013-019-024-027-038-120315- /O.CAN.KOUN.WI.Y.0024.000000T0000Z-140512T0200Z/ KAY-NOBLE-LOGAN-CANADIAN-GRADY-COMANCHE- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...YUKON... EL RENO...MUSTANG...CHICKASHA...LAWTON 902 PM CDT SUN MAY 11 2014 ...WIND ADVISORY IS CANCELLED... SOUTH WINDS UP TO 20 MPH WITH GUSTS OF 20 TO 25 MPH REMAIN LIKELY THROUGH MIDNIGHT. $$ OKZ004>007-009>012-014>018-021>023-034-035-120400- /O.EXT.KOUN.WI.Y.0024.000000T0000Z-140512T0400Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- GREER-KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...MANGUM...HOBART 902 PM CDT SUN MAY 11 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL REMAIN POSSIBLE AHEAD OF THE COLD FRONT. BEHIND THE FRONT... NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED. * IMPACTS: TRAVEL WILL BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ KURTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 11, 3:37 AM CDT, 4 minutes earlier.
Area forecast discussion, May 11, 3:37 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CDT SUN MAY 11 2014
.DISCUSSION...
ANOTHER RATHER HOT AND WINDY DAY EXPECTED ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS TODAY. GUSTY SOUTH WINDS THIS MORNING WILL
INCREASE EVEN MORE DURING THE DAY TODAY AND WILL ISSUE WIND
ADVISORY FOR MUCH OF THE AREA BEGINNING LATE MORNING THROUGH THE
AFTN HOURS.
AS FAR AS PRECIP/CONVECTION... EXPECT THAT CAP WILL HOLD MOST
DEVELOPMENT AT BAY THROUGH MUCH OF THE DAY ALONG THE DRYLINE.
ALTHOUGH IF A STORM IS ABLE TO GET GOING... IT WOULD LIKELY BE
SEVERE. HOWEVER... AS WE GET INTO THE EVENING HOURS... TEMPS ALOFT
WILL COOL WITH APPROACHING WAVE. AS THIS OCCURS... A COLD FRONT
WILL ENTER NORTHWEST OKLAHOMA AND THIS BOUNDARY WILL ACT AS FOCUS
FOR STORM DEVELOPMENT. INSTABILITY AND WINDS SHEAR WILL BE MORE
THAN SUFFICIENT FOR SEVERE STORMS. STORMS WILL WORK EAST ACROSS
WESTERN INTO CENTRAL SECTIONS OF THE AREA OVERNIGHT INTO EARLY
MONDAY.
AS WE GET INTO MONDAY/MONDAY NIGHT... UPPER TROUGHS EASTWARD
PROGRESSION SLOWS AS SEVERAL PIECES OF ENERGY EJECTS OUT INTO THE
PLAINS. THIS WILL ALLOW SFC BOUNDARY TO SLOW. SO ALTHOUGH SEVERE
STORMS WILL STILL BE POSSIBLE... MAIN CONCERN MAY TURN TO MORE
HEAVY RAIN ACROSS SOUTH-CENTRAL INTO SOUTHEAST OKLAHOMA. PRECIP
CHANCES LINGER IN THOSE AREAS INTO TUES NIGHT.
COOLER/DRIER AIR WILL FILTER INTO THE AREA ON THE BACKSIDE OF
THIS SYSTEM WILL SEVERAL DAYS OF COOLER THAN NORMAL TEMPS FOR THE
UPCOMING WEEK. MAINLY DRY CONDITIONS MIDDLE/LATTER PART OF THE
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 87 70 71 47 / 10 50 70 20
HOBART OK 91 66 72 44 / 10 60 40 10
WICHITA FALLS TX 91 69 76 50 / 10 40 70 30
GAGE OK 90 53 66 41 / 20 60 10 0
PONCA CITY OK 89 71 71 45 / 10 60 60 10
DURANT OK 84 71 79 52 / 10 20 90 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR OKZ004>031-034-035-038.
TX...NONE.
&&
25/30Hazardous weather outlook, May 10, 7:34 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 734 PM CDT SAT MAY 10 2014 OKZ004>048-050>052-TXZ083>090-120045- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 734 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORM ACTIVITY HAS REMAINED NORTH OF THE OKLAHOMA/KANSAS BORDER THIS EVENING... ROOTED ALONG THE WARM FRONT WHICH CONTINUES TO SLOWLY LIFT NORTH/NORTHWEST. WITH THE SETTING SUN RESULTING IN A STEADY LOSS OF DAYTIME HEATING... INSTABILITY WILL CONTINUE TO DIMINISH ACROSS NORTHERN OKLAHOMA. THE STRONG CAPPING INVERSION THAT HAS KEPT STORM DEVELOPMENT AT BAY REMAINS AND IF ANY WEAK UPDRAFTS ARE ABLE TO DEVELOP LATE THIS EVENING... THEY SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THE BEST CHANCE FOR SEVERE STORMS WILL BE SUNDAY AFTERNOON INTO MONDAY MORNING... NORTHWEST OF A LINE FROM SEMINOLE AND SULPHUR... TO MARIETTA OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. A COLD FRONT IS EXPECTED TO BE IN/NEAR NORTHWEST OKLAHOMA SUNDAY AFTERNOON WITH A DRYLINE EXTENDING SOUTHWARD NEAR THE TEXAS PANHANDLE-OKLAHOMA BORDER. SURFACE HEATING AND CONVERGENCE ALONG THE BOUNDARIES SHOULD PROVIDE ENOUGH LIFT FOR ISOLATED THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON AND EVENING. STRONG INSTABILITY AND FAVORABLE WIND SHEAR IS EXPECTED TO DEVELOP LEADING TO SEVERE THUNDERSTORMS PRODUCING VERY LARGE HAIL UP TO THE SIZE OF BASEBALLS AND STRONG WIND GUSTS TO 70 MPH. THERE WILL ALSO BE A POTENTIAL FOR TORNADOES SUNDAY EVENING MAINLY ACROSS WESTERN AND NORTHERN OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE SUNDAY NIGHT INTO MONDAY...DEVELOPING INTO ONE OR MORE STORM COMPLEXES THAT WILL MOVE EASTWARD. SEVERE STORMS WILL REMAIN POSSIBLE LATE SUNDAY NIGHT...BUT THE PRIMARY THREATS WILL TRANSITION MORE TO DAMAGING STRAIGHT-LINE WINDS UP TO 70 MPH... AND HAIL UP TO THE SIZE OF PING PONG BALLS. THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY AFTERNOON AND NIGHT MAINLY ACROSS PARTS OF WESTERN NORTH TEXAS AND THE SOUTHEAST HALF OF OKLAHOMA. SEVERE STORMS WILL REMAIN POSSIBLE SOUTHEAST OF A LINE FROM SEMINOLE TO WAURIKA...TO ARCHER CITY TEXAS. IF SEVERE STORMS DEVELOP...DAMAGING HAIL AND WIND GUSTS WILL BE THE MAIN CONCERNS. IN ADDITION TO THE SEVERE WEATHER... LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY NIGHT. .FIRE WEATHER... ELEVATED FIRE WEATHER CONCERNS MAY DEVELOP AGAIN LATE SUNDAY OVER FAR WESTERN OKLAHOMA. THESE CONDITIONS WILL BE DEPENDENT ON WHERE THE DRYLINE SETS UP DURING THE AFTERNOON HOURS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. EM/11/MA/JTK
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:51 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.